Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Finite rank singular perturbations and distributions with discontinuous test functions

Authors: P. Kurasov and J. Boman
Journal: Proc. Amer. Math. Soc. 126 (1998), 1673-1683
MSC (1991): Primary 34L40, 46F10, 47A55, 81Q15
MathSciNet review: 1443392
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Point interactions for the $n$-th derivative operator in one dimension are investigated. Every such perturbed operator coincides with a selfadjoint extension of the $n$-th derivative operator restricted to the set of functions vanishing in a neighborhood of the singular point. It is proven that the selfadjoint extensions can be described by the planes in the space of boundary values which are Lagrangian with respect to the symplectic form determined by the adjoint operator. A distribution theory with discontinuous test functions is developed in order to determine the selfadjoint operator corresponding to the formal expression

\begin{displaymath}L=\left(i\frac d{dx}\right)^n+\sum^{n-1}_{l,m=0}c_{lm}\delta^{(m)}(\cdot) \delta^{(l)},\qquad c_{lm}=\overline{c_{ml}},\end{displaymath}

representing a finite rank perturbation of the $n$-th derivative operator with the support at the origin.

References [Enhancements On Off] (What's this?)

  • [AGHKH] S. Albeverio, F. Gesztesy, R. Hoegh-Krohn, H. Holden, ``Solvable Models in Quantum Mechanics'', Springer-Verlag, 1988. MR 90a:81021
  • [AlKu] S. Albeverio, P. Kurasov, Rank one perturbations, approximations and selfadjoint extensions, J. Func. Anal. 148 (1997), 152-169.
  • [AlKu2] S. Albeverio, P. Kurasov, Rank one perturbations of not semibounded operators, Itegr. Eq. Oper. Theory 27 (1997), 379-400.
  • [AlKu3] S. Albeverio, P. Kurasov, Finite rank perturbations and distributions theory, SFB 237 - Preprint No. 368, Bochum, Germany (1997).
  • [BeFad] F. Berezin, L. Faddeev, A remark on Schrödinger's equation with a singular potential, Dokl. Akad. Nauk. SSSR 137, N5 (1961), 1011-1014. MR 23:B2345
  • [GeSi] F. Gesztesy, B. Simon, Rank one perturbations at infinite coupling, J. Func. Anal. 128 (1995), 245-252. MR 95m:47014
  • [H] L. Hörmander, ``The Analysis of Linear Partial Differential Operators I'', Springer-Verlag, Berlin, 1983. MR 85g:35002a
  • [KiSi] A. Kiselev, B. Simon, Rank one perturbations with infinitesimal coupling, J. Func. Anal. 130 (1995), 345-356. MR 96e:47012
  • [Ku] P. Kurasov, Distribution theory for discontinuous test functions and differential operators with generalized coefficients, J. Math. Anal. Appl. 201 (1996), 297-323. CMP 96:15
  • [ReSi] M. Reed, B. Simon, ``Methods of modern mathematical physics'', Vol. II, Academic Press, New York, 1975. MR 58:12429b
  • [Si] B. Simon, Spectral analysis of rank one perturbations and applications, CRM Proceedings and Lectures Notes Vol. 8 (1995), 109-149. MR 97c:47008

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34L40, 46F10, 47A55, 81Q15

Retrieve articles in all journals with MSC (1991): 34L40, 46F10, 47A55, 81Q15

Additional Information

P. Kurasov
Affiliation: (P. Kurasov) Department of Mathematics, Stockholm University, S-10691 Stockholm, Sweden; Department of Mathematics, Luleå$ $ University, S-97187 Luleå, Sweden; Department of Mathematical Physics, St.Petersburg University,198904 St.Petersburg, Russia

J. Boman
Affiliation: (J.Boman) Department of Mathematics, Stockholm University, S-10691 Stockholm, Sweden

Received by editor(s): November 7, 1996
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society